Hail, Merrick
- When
- May 2, 7:34 PM CST
- Where
- Merrick County, Clarks
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.200, -97.850
Quarter size hail was reported in two locations on this Saturday evening. Late in the afternoon, scattered thunderstorms developed between Ord and McCook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Quarter size hail was reported in two locations on this Saturday evening. Late in the afternoon, scattered thunderstorms developed between Ord and McCook. The storms were brief and quickly dissipated along and south of Interstate 80. To the north of the Interstate, instability was greater. The storms continued and strengthened, with a couple briefly turning severe, producing hail up to 1 inch in diameter near Greeley and Clarks.
These storms formed within a broad warm sector, ahead of the lee-side trough that became mobile and advanced east into the central third of Nebraska. There was no discernible forcing aloft as the flow was zonal, and the subtropical and polar jet streams were far to the south and north, respectively. Surface dewpoint depressions were large, with temperatures in the mid 80s and dewpoints in the upper 40s. However, mid-level lapse rates were around 7.5 deg C/km, resulting in MLCAPE of 1000-1250 J/kg north of I-80. Deep layer shear was 35-40 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 2, 5:33 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT SAT MAY 2 2015 .UPDATE... ISSUED AT 633 PM CDT SAT MAY 2 2015 AS OF 2330Z KUEX INDICATES ISOLATED CONVECTION EXTENDING FROM NEAR KODX TO NEAR KLXN...AND MOVING EAST AT ~20KTS. THIS CONVECTION HAS BEEN IN EXISTENCE FOR ABOUT AN HOUR AND FOR THE MOST PART HAS REMAINED WEAK. SPC MESO-ANALYSIS DATA SUGGESTS 0-1KM MLCAPE VALUES OF ~1000J/KG REMAINS IN EXISTENCE ACROSS THE REGION WITH DEEP- LAYER BULK SHEAR OF 20-30KTS. GIVEN THIS IT SEEMS UNLIKELY SEVERE WEATHER WILL RESULT THIS EVENING...BUT THE CONVECTION WILL CERTAINLY BE WORTH MONITORING. MUCH OF THIS INITIAL ACTIVITY WILL LIKELY DIMINISH POST-SUNSET AS DIABATIC HEATING IS LOST...BUT THERE ALSO REMAINS A CHANCE SOME ACTIVITY COULD LINGER THROUGH EARLY SUNDAY MORNING AS THE AXIS OF A ~45KT LOW LEVEL JET STREAK JUST ABOVE THE BOUNDARY-LAYER DEVELOPS ACROSS THE REGION. GIVEN ALL THIS...THE FORECAST...AS INHERITED FROM THE DAY-SHIFT...SEEMS RIGHT ON AND NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THIS FORECAST. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY AFTERNOON) ISSUED AT 340 PM CDT SAT MAY 2 2015 ALTHOUGH THE CHANCES FOR SHOWERS/THUNDERSTORMS BETWEEN NOW AND LATE SUNDAY AFTERNOON APPEAR FAIRLY LIMITED FOR MOST OF THE LOCAL AREA...BOTH LATE THIS AFTERNOON/EVENING AND ESPECIALLY LATE SUNDAY AFTERNOON BEAR WATCHING FOR AT LEAST A MARGINAL RISK (TO USE THE OFFICIAL SPC OUTLOOK TERMINOLOGY) FOR AT LEAST A FEW STRONG TO SEVERE STORMS...ESPECIALLY WITHIN NORTHERN/WESTERN COUNTIES. OTHERWISE...TODAY-SUNDAY CONTINUE TO LOOK LIKE HANDS-DOWN THE WARMEST TWO DAYS OF THE UPCOMING WEEK...WITH ALL AREAS SUNDAY EXPECTED TO CLIMB WELL INTO THE MID-80S (LOCALIZED UPPER 80S). STARTING OFF THIS AFTERNOON AS OF 20Z/3PM...ALL IS QUIET...SUNNY AND DRY CWA-WIDE...WITH ONLY SOME LIMITED FAIR WEATHER CUMULUS AND WISPY CIRRUS. THE SCATTERED RAIN SHOWERS FROM THIS MORNING HAVE LONG-SINCE DEPARTED EAST OF THE LOCAL AREA...AND AT LEAST FOR NOW THE NEAREST UPSTREAM CONVECTION IS WELL-WEST NEAR THE NEB/CO/WY BORDER. AS EXPECTED...TEMPERATURES ARE ON TRACK TO TOP OUT IN THE 81-85 DEGREE RANGE IN MOST AREAS...MARKING THE FIRST WIDESPREAD 80S FOR MOST OF THE CWA SINCE APRIL 1ST. IN THE MID-UPPER LEVELS...WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL DATA REVEAL A FAIRLY WEAKLY-FORCED...QUASI-ZONAL FLOW REGIME OVER THE CENTRAL PLAINS...WITH VARIOUS WEAK/LOW AMPLITUDE DISTURBANCES WORKING THEIR WAY FROM WEST-TO-EAST...WHILE THE PRIMARY NORTHERN/SOUTHERN UPPER JET BRANCHES REMAIN WELL TO THE NORTH NEAR THE CANADIAN BORDER...AND WELL TO THE SOUTH OVER MEXICO...RESPECTIVELY. AT THE SURFACE...A MODEST LEE TROUGH EXTENDS SOUTHWARD THROUGH WESTERN NEB AND ALONG THE KS/CO BORDER AREA. EAST OF THIS TROUGH...BREEZES ACROSS THE CWA ARE AVERAGING SUSTAINED SPEEDS OF 10-17 MPH WITH SEMI-FREQUENT GUSTS OVER 20 MPH. NOW LOOKING AHEAD FORECAST-WISE... LATE THIS AFTERNOON (THROUGH 00Z/7PM): WHILE THE VAST MAJORITY OF THE CWA SHOULD STAY SHOWER/STORM FREE THROUGH THESE NEXT 3-4 HOURS...THERE ARE HINTS IN SOME MODELS INCLUDING THE LATEST HRRR THAT AT LEAST THE WESTERN 1/4 OF THE CWA COULD SEE A FEW STORMS ALREADY MOVE IN FROM THE WEST DURING THIS TIME. HOWEVER...BARRING SOME RAPID CHANGES IN THE EXPECTED IMMINENCE OF CONVECTIVE INITIATION WITHIN COUNTIES 50-100 MILES WEST OF THE CWA...FEEL THAT SOME OF THESE MODELS MAY BE A BIT AGGRESSIVE BRINGING ANYTHING INTO THE AREA BY THEN. LATEST VISIBLE SATELLITE IMAGERY SURE DOESN/T LEND MUCH SUPPORT TO MUCH HAPPENING THROUGH 7PM. ALL THIS BEING SAID...WILL MAINTAIN A NARROW STRIPE OF SLIGHT CHANCE 20 POPS ACROSS OUR FAR WESTERN ZONES FOR LATE THIS AFTERNOON JUST IN CASE. SEE THE EVENING SECTION BELOW FOR A BIT MORE DETAIL ON POTENTIAL STORM INTENSITY. THIS EVENING/TONIGHT (00Z-12Z/7PM-7AM): THE UNCERTAINTY FROM LATE THIS AFTERNOON CARRIES OVER INTO TONIGHT...AS THE MAIN BASIC 3 QUESTIONS ARE: 1) HOW MUCH SHOWER/STORM ACTIVITY WILL MOVE IN FROM THE WEST? 2) HOW FAR EAST WILL ANY MEASURABLE RAIN POTENTIAL SURVIVE BEFORE "LOSING STEAM" AND 3) WILL ESPECIALLY PARTS OF THE WESTERN CWA SEE AT LEAST 1 OR 2 STRONG TO MARGINALLY SEVERE STORMS? IN THE MID-UPPER LEVEL SCENE...THERE APPEARS TO BE A DECENT CHANCE THAT A WEAK/LOW AMPLITUDE WAVE CURRENTLY TO OUR WEST WILL PASS OVER THE LOCAL AREA AS THE NIGHT WEARS ON...WHICH ALSO HELPS TO INDUCE THE DEVELOPMENT/INCREASE OF A MODEST 30-40KT SOUTH-SOUTHWESTERLY LOW LEVEL JET EVIDENT AT THE 850MB LEVEL. AT LEAST INITIALLY THIS EVENING...ALTHOUGH COVERAGE IS NOT EXPECTED TO BE GREAT...CONFIDENCE IS FAIRLY HIGH THAT ESPECIALLY THE NORTHWEST 1/2 OF THE CWA WILL SEE SOME STRONG TO POTENTIALLY MARGINALLY SEVERE STORMS DRIFT INTO THE AREA OFF OF THE LEE TROUGH TO THE WEST. AS A RESULT...WILL BRING AT LEAST 20 POPS AS FAR EAST AS ROUGHLY AN OSCEOLA-OSBORNE LINE THIS EVENING...WITH THE HIGHEST 30 POPS CONFINED TO SEVERAL FAR WESTERN COUNTIES PRIOR TO 03Z/10PM. ALTHOUGH INSTABILITY WILL BE DIURNALLY WANING WITH TIME...AT LEAST THE EARLY EVENING HOURS SHOULD FEATURE AT LEAST 500-1000 J/KG MIXED LAYER CAPE...ALONG WITH DECENT 0-6 KM DEEP LAYER SHEAR OF AT LEAST 30-35KT. THIS COULD EASILY SUPPORT A FEW MARGINALLY SEVERE STORMS WITH HAIL UP TO AROUND QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH...ESPECIALLY IF STORMS ARE ABLE TO GENERATE A DECENT COLD POOL IN THE PRESENCE OF A STEEP LOW-MID LEVEL LAPSE RATE ENVIRONMENT/INVERTED-V SOUNDINGS AS EVIDENCED BY 30+ DEGREE SPREADS LATE THIS AFTERNOON BETWEEN THE SURFACE TEMP/DEWPOINT. AGAIN...ALTHOUGH THE POTENTIAL FOR SEVERE STORMS EXISTS...AM KEEPING POPS LOW DUE TO LOW CONFIDENCE IN COVERAGE AMOUNTING TO MUCH. ANY RISK FOR SEVERE STORMS SHOULD MAINLY FOCUS WITHIN COUNTIES ALONG AND ESPECIALLY WEST OF HIGHWAY 281 AND MAINLY BEFORE 10-11PM...WITH ANY SEVERE RISK STEADILY WANING THEREAFTER. ALTHOUGH PREVIOUS FORECAST INDICATED NO MENTION OF SHOWERS/STORMS POST-06Z/1AM...HAVE NOW EXTENDED A SLIGHT CHANCE MENTION OF SHOWERS/STORMS THROUGH 09Z/4AM IN MOST AREAS...AND EVEN ADDED A MENTION OF A SLIGHT CHANCE OF SPRINKLES THROUGH THE REMAINDER OF THE LATE NIGHT IN EASTERN COUNTIES. IN OTHER WORDS...WOULD NOT BE SURPRISED AT ALL TO SEE AT LEAST A FEW ROGUE SHOWERS/WEAK STORMS LINGERING WELL INTO THE NIGHT. FOR NOW...HAVE SOMEWHAT RELUCTANTLY KEPT ANY FORMAL MENTION OF THUNDERSTORMS OUT OF SEVERAL FAR EASTERN COUNTIES TONIGHT...BUT EVEN THIS MAY NOT BE A SURE THING PER THE LATEST 18Z NAM. IN OTHER DEPARTMENTS TONIGHT...NOT COUNTING ANY POSSIBLE CONVECTIVE EFFECTS...BREEZES SHOULD GENERALLY AVERAGE 10-15 MPH FROM THE SOUTH...AND MADE VERY LITTLE CHANGE TO LOW TEMPS...AIMING MOST OF THE CWA BETWEEN 54-59 DEGREES. SUNDAY DAYTIME (12Z-00Z/7AM-7PM): IT STILL APPEARS THAT SUNDAY AFTERNOON CARRIES A BIT GREATER CHANCE THAN TODAY OF FEATURING A LATE AFTERNOON (PRE-7PM) RISK OF STRONG-SEVERE STORMS...PRIMARILY WITHIN THE NORTHWESTERN 1/3 OR SO OF THE CWA ALONG AN INVADING COLD FRONT (PLEASE SEE LONG TERM SECTION BELOW FOR MORE INSIGHT INTO THE EVENING HOURS). LIKE TODAY'S SETUP...THE OFFICIAL SPC DAY 2 OUTLOOK CARRIES ONLY A MARGINAL RISK...BUT IF MIXED LAYER CAPE IS ULTIMATELY ABLE TO CLIMB INTO AT LEAST THE 1500-2000 J/KG RANGE...WOULD NOT BE SURPRISED TO SEE UPCOMING DAY 1 OUTLOOKS UPGRADE TO A SLIGHT RISK FOR PARTS OF THE LOCAL AREA. NOTE...THE LATEST NAM SUGGESTS HIGHER CAPE THAN THIS BUT THIS MODEL ALSO APPEARS A BIT OVERDONE ON LOW LEVEL MOISTURE/DEWPOINTS. AT ANY RATE...EXPECT THE MAJORITY OF THE DAY (MORNING-EARLY AFTERNOON) TO REMAIN DRY AND STORM-FREE...AND THE CURRENT FORECAST MAINTAINS A PRECIP-FREE MENTION DURING THIS TIME. THAT BEING SAID...THERE ARE ALSO HINTS THAT MUCH LIKE THIS MORNING...THERE COULD BE AT LEAST SOME LIGHT SHOWERS/SPRINKLES LINGERING PAST SUNRISE IN EASTERN COUNTIES...AND THE NIGHT SHIFT MAY HAVE TO CONSIDER ADDING THIS POTENTIAL DEPENDING ON HOW THINGS TONIGHT UNFOLD. AT ANY RATE...LOW LEVEL FORCING PICKS UP ESPECIALLY IN THE NORTHWESTERN CWA DURING THE AFTERNOON AS A HALFWAY DECENT COLD FRONT IS DRIVEN SOUTHWARD ACROSS NEB BY THE PASSAGE OF A SHORTWAVE TROUGH TRAVERSING SOUTHERN CANADA. THE NUMBER 1 QUESTION FOR THE AFTERNOON IS JUST WHEN STRONG-SEVERE STORMS COULD INITIATE ALONG THE BOUNDARY...WITH SOME MODELS SUGGESTING AS EARLY AS THE 2-3 PM TIME FRAME...AND OTHERS CLOSER TO 6-7PM. IN REALITY...THE TRUTH WILL PROBABLY BE SOMEWHERE IN BETWEEN...AND AM GOING WITH MODEST 40 POPS IN NORTHWESTERN COUNTIES AFTER 3PM...ONLY SLIGHT CHANCE 20S IN THE TRI-CITIES AREA...AND ACTUALLY NO MENTION OF AFTERNOON SHOWERS/STORMS WHATSOEVER GENERALLY SOUTH OF A PHILLIPSBURG-GENEVA LINE (SHOULD HOLD OFF HERE UNTIL AFTER 7 PM WITH THE FRONT STILL OFF TO THE NORTH). ALTHOUGH INSTABILITY SHOULD BE HIGHER THAN TODAY...DEEP LAYER SHEAR MAY ACTUALLY BE A BIT WEAKER...ONLY AVERAGING 25-30KT AT BEST. THIS SHOULD RESULT IN AN INITIALLY NARROW LINE OF MULTICELL STORMS...WHICH GRADUALLY EXPAND IN COVERAGE SOUTHEASTWARD AS THE EVENING WEARS ON. AGAIN...SEVERE PARAMETERS DON/T POINT TO A "MAJOR EVENT" AND ALSO DO NOT SUGGEST MUCH OF A TORNADO THREAT GIVEN THE COLD-FRONTAL FORCING...BUT AT LEAST A FEW STORMS WITH HAIL POTENTIAL TO AROUND GOLF BALL SIZE/WINDS 60-70 MPH CERTAINLY APPEAR POSSIBLE. ALL OF THIS BEING SAID...WANT TO REITERATE THAN THE MAIN RISK FOR ANY SEVERE STORMS DURING THE PRE-7PM TIME FRAME SHOULD MAINLY BE NORTHWEST OF A LINE FROM ROUGHLY ELWOOD-GRAND ISLAND-GENOA. BRIEFLY TURNING TO OTHER ELEMENTS...BREEZES SUNDAY ACROSS MOST OF THE CWA SHOULD AVERAGE 10-15 MPH FROM THE SOUTH WITH SOME HIGHER GUSTS...ALTHOUGH WESTERN/NORTHERN COUNTIES WILL BE MORE PRONE TO A LIGHT/VARIABLE REGIME BEFORE THE FRONT ARRIVES VERY LATE IN THE DAY AND TURNS WIND NORTHERLY. TEMP-WISE...ASSUMING SKIES AVERAGE NO WORSE THAN PARTLY CLOUDY...EXPECT READINGS TO CLIMB A FEW DEGREES WARMER THAN TODAY...AND HAVE MOST OF THE CWA AIMED INTO THE 84-88 RANGE. .LONG TERM...(SUNDAY EVENING THROUGH SATURDAY) ISSUED AT 340 PM CDT SAT MAY 2 2015 OVERALL THE UPCOMING WEEK IS SHAPING UP TO BE WET WITH MULTIPLE CHANCES FOR THUNDERSTORMS. SUNDAY NIGHT...THE PATTERN ALOFT WILL TRANSITION SOUTHWESTERLY AS AN UPPER TROUGH EDGES INTO SOUTHERN CALIFORNIA. A COLD FRONTAL BOUNDARY WILL SAG SOUTH FM THE DAKOTAS SUNDAY AFTN AND IS PROGGED TO EXTEND FM SW TO NE NEB BY 00Z MONDAY. CONVERGENCE ALONG THE BOUNDARY IS EXPECTED TO FOCUS CONVECTION AND TSTMS MAY BE ONGOING AT THE START OF THE PERIOD WITH THE FRONT EXPECTED TO BECOME MORE ACTIVE DURING THE EVENING HOURS. MODELS VARY WITH THE DEGREE OF INSTABILITY WITH AN AVERAGE OF 1500 TO 2000 J/KG PROGGED BY MODELS...WITH SHEAR AROUND 30KTS AND STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS. CONVECTION IS EXPECTED TO PERSIST SUNDAY NIGHT AIDED BY A STRENGTHENING LLVL JET AND ALSO AS STORMS WHICH DEVELOP ALONG THE HIGH PLAINS IN UPSLOPE FLOW...AND ALONG SFC TROUGH/DRY LINE WORK EASTWARD DURING THE OVERNIGHT HOURS. MONDAY IS LOOKING CLOUDY... COOL AND WET...WITH CONVECTION POTENTIALLY CONTINUING THROUGH THE DAY FM OVERNIGHT ACTIVITY AND REDEVELOPMENT OF STORMS IS ANTICIPATED DURING THE AFTN/EVENING ALONG THE SFC BOUNDARY ORIENTED FM SW KANSAS INTO SE NEB/NE KS. STRONG TO SEVERE STORMS AGAIN WILL BE POSSIBLE IN THE VCNTY OF THE BOUNDARY PRIMARILY LATE MONDAY AFTN THRU MONDAY EVENING. IN A SIMILAR SETUP TO SUNDAY NIGHT...TSTMS SHLD CONTINUE THRU THE OVERNIGHT HOURS AIDED BY A STRENGTHENING LLVL JET AND AS A LEAD SHORTWAVE TROUGH LIFTS OUT OF THE SW CONUS SYSTEM. ALTHOUGH DIFFICULT TO PINPOINT TIMING...TUESDAY COULD SEE A LULL IN TSTM ACTIVITY DURING THE DAY AS THE BOUNDARY LIFTS NORTH AND THE SFC LOW/TROUGH REORGANIZES ALONG THE HIGH PLAINS AHEAD OF THE UPPER WAVE LIFTING THRU THE CENTRAL ROCKIES. INITIAL FOCUS FOR STORMS TUESDAY EVENING SHOULD BE ALONG THE HIGH PLAINS WITH THE ACTIVITY SPREADING NORTH AND EASTWARD IN WAA AHEAD OF THE SYSTEM AND AS THE WAVE ITSELF LIFTS OUT ACROSS THE PLAINS WEDNESDAY/WEDNESDAY NIGHT. OF NOTE IS THAT PRECIPITABLE WATER VALUES WILL BE ON THE RISE MONDAY NIGHT AND REMAIN FAIRLY HIGH...AROUND OR JUST OVER ONE INCH THROUGH THE MIDDLE OF THE WEEK AND THESE VALUES ARE ON THE ORDER OF ONE TO TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. GOOD RAINFALL AMOUNTS ARE LIKELY IN TSTMS AND SEVERAL ROUNDS OF CONVECTION/RAIN WILL LIKELY LEAD TO HEALTHY RAINFALL TOTALS WHEN ALL IS SAID AND DONE. PCPN AGAIN LOOKS TO WIND DOWN FOR A TIME THURSDAY BEHIND THE WEAKENING UPPER WAVE LIFTING INTO THE UPPER MIDWEST...WHILE TO THE WEST YET ANOTHER UPPER LOW CLOSES OFF/DEEPENS ALONG THE WESTERN CONUS. THIS WILL MAINTAIN A SOUTHWEST FLOW ACROSS OUR REGION AHEAD OF THE UPPER LOW THRU THE REMAINDER OF THE WORKWEEK AND INTO THE WEEKEND. WITH A FRONTAL BOUNDARY MEANDERING ACROSS OUR REGION JUST CANNOT RULE OUT TSTM CHANCES AT ANY GIVEN TIME THEREFORE THE POTENTIAL REMAINS FOR ACTIVE/WET SPRING CONDITIONS. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 633 PM CDT SAT MAY 2 2015 UPRATED TO INCLUDE WIND SHEAR DISCUSSION... VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. CLOUD COVER WILL REMAIN POSSIBLE DURING THE TAF PERIOD...BUT FOR THE MOST PART ANY CLOUDS THAT ARE REALIZED SHOULD REMAIN AT OR ABOVE 15000FT AGL. THE ONLY EXCEPTION WOULD BE IN THE PRESENCE OF THUNDERSTORM ACTIVITY...BUT SUCH ACTIVITY SHOULD REMAIN ISOLATED AND SHORT-LIVED. ALTHOUGH THUNDERSTORMS ARE POSSIBLE AT BOTH TAF SITES THROUGH EARLY SUNDAY MORNING...THE PROBABILITY OF THUNDERSTORM ACTIVITY BEING REALIZED DURING ANY GIVEN HOUR IS TOO LOW TO GO WITH PREVAILING TS IN THE TAF...SO WILL STICK WITH VCTS THROUGH 08Z AND UPDATE THE TAFS AS NEEDED. THE SURFACE WIND WILL REMAIN FROM THE SOUTH AT 10-12KTS DURING THE TAF PERIOD...AND VISIBILITY RESTRICTION IS NOT EXPECTED THROUGH THE NEXT 24 HOURS. FINALLY...GUIDANCE SUGGESTS A ~45KT LOW LEVEL JET STREAK...JUST ABOVE THE BOUNDARY LAYER...WILL DEVELOP ACROSS PORTIONS OF THE REGION TONIGHT THUS RESULTING IN A PERIOD OF SIGNIFICANT LOW LEVEL WIND SHEAR. CONFIDENCE IS HIGHER THAT KGRI WILL EXPERIENCE THIS WIND SHEAR...BUT KEAR WILL LIKELY SIT RIGHT ON THE WESTERN PERIPHERY OF THIS WIND SHEAR AND AS A RESULT...FELT MORE COMFORTABLE INCLUDING BOTH TAF SITES IN WIND SHEAR. GIVEN ALL THIS...WENT AHEAD WITH LOW LEVEL WIND SHEAR IN BOTH TAFS 04-08Z && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...BRYANT SHORT TERM...PFANNKUCH LONG TERM...FAY AVIATION...BRYANT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 406 PM CDT SAT MAY 2 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 406 PM CDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. AT LEAST ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE WITHIN THE MAJORITY OF THE OUTLOOK AREA THROUGH LATE TONIGHT. PRIMARILY BETWEEN 6 PM AND MIDNIGHT...THERE IS A CHANCE THAT A FEW STORMS COULD BECOME STRONG TO SEVERE...MAINLY WITHIN COUNTIES ALONG AND WEST OF THE HIGHWAY 281 CORRIDOR. SHOULD ANY SEVERE STORMS MATERIALIZE...THE MAIN THREATS WOULD BE HAIL UP TO AROUND QUARTER SIZE...AND WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY AFTERNOON...PRIMARILY AFTER 3 PM...AT LEAST LIMITED DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR PRIMARILY NORTH AND WEST OF THE TRI CITIES IN NEBRASKA. ON SUNDAY EVENING INTO SUNDAY NIGHT...CHANCES FOR STORMS THEN INCREASE AND EXPAND ACROSS THE REMAINDER OF THE OUTLOOK AREA. DURING THIS TIME...SEVERE THUNDERSTORMS COULD PRODUCE LARGE HAIL OF QUARTER TO GOLF BALL SIZE...AND DAMAGING WINDS TO AROUND 60 MPH. MONDAY AND MONDAY NIGHT... STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE MAINLY FOR AREAS SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. LARGE HAIL NEAR QUARTER SIZE AND THUNDERSTORM WIND GUSTS TO 60 MPH ARE POSSIBLE. THUNDERSTORM CHANCES CONTINUE THROUGH THE REMAINDER OF THE WORKWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED ON AN ISOLATED BASIS THROUGH THIS EVENING...AND MAY BE NEEDED AGAIN LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/FAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 709 PM CDT SAT MAY 2 2015 NEZ060-061-030045- DAWSON NE-BUFFALO NE- 709 PM CDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES UNTIL 745 PM CDT... AT 709 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILLER...OR 23 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUMNER AND MILLER. LAT...LON 4105 9922 4092 9920 4092 9953 4105 9956 TIME...MOT...LOC 0009Z 260DEG 24KT 4101 9941 BRYANT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 714 PM CDT SAT MAY 2 2015 NEZ046-047-061-062-030045- HALL NE-SHERMAN NE-HOWARD NE-BUFFALO NE- 714 PM CDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD... NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 745 PM CDT... AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOELUS...OR 24 MILES WEST OF GRAND ISLAND...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RAVENNA...CAIRO...HOWARD CITY...ROCKVILLE...BOELUS AND POOLE. LAT...LON 4094 9897 4107 9898 4119 9861 4091 9856 TIME...MOT...LOC 0014Z 259DEG 24KT 4104 9881 BRYANT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 739 PM CDT SAT MAY 2 2015 NEZ040-030100- GREELEY NE- 739 PM CDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREELEY COUNTY UNTIL 800 PM CDT... AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPALDING...OR 30 MILES EAST OF ORD...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREELEY...SPALDING...GREELEY CENTER AND WOLBACH. LAT...LON 4140 9829 4140 9863 4174 9847 4174 9829 TIME...MOT...LOC 0039Z 268DEG 30KT 4162 9834 BRYANT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 747 PM CDT SAT MAY 2 2015 NEZ047-062-030115- HALL NE-HOWARD NE- 747 PM CDT SAT MAY 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD AND NORTHEASTERN HALL COUNTIES UNTIL 815 PM CDT... AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANNEBROG...OR 13 MILES NORTHWEST OF GRAND ISLAND...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LAT...LON 4103 9829 4103 9869 4111 9870 4122 9836 TIME...MOT...LOC 0047Z 257DEG 30KT 4109 9848 BRYANT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT SAT MAY 2 2015
NEZ047-048-063-030130-
HAMILTON NE-MERRICK NE-HOWARD NE-
804 PM CDT SAT MAY 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN MERRICK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 830 PM
CDT...
AT 803 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARCHER...OR 16 MILES NORTHEAST OF GRAND ISLAND...MOVING EAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...HORDVILLE AND ARCHER.
LAT...LON 4100 9783 4104 9828 4105 9828 4105 9832
4114 9838 4128 9786
TIME...MOT...LOC 0103Z 265DEG 32KT 4112 9819
BRYANTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CDT SAT MAY 2 2015
NEZ041-048-030145-
NANCE NE-MERRICK NE-
821 PM CDT SAT MAY 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NANCE AND NORTHWESTERN MERRICK
COUNTIES UNTIL 845 PM CDT...
AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF ARCHER...OR 28 MILES NORTHEAST OF GRAND ISLAND...
MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULLERTON AND BELGRADE.
LAT...LON 4128 9785 4118 9820 4148 9825 4148 9810
4149 9810 4150 9804 4151 9804 4151 9789
4153 9788 4153 9786
TIME...MOT...LOC 0121Z 266DEG 22KT 4127 9807
BRYANTThe Grand Island radar (KUEX), 110 km away, was scanning. The volume nearest the first event began at 01:32 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569467, 569468.